Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Albany, NY

April 27, 20116 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Apr 27, 2011, 11:09 PM EDT for 6 counties in New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 11:09 PM EDT (03:09 UTC)
Expired
Apr 28, 2011, 12:15 AM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 8:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS51 KALY 280309
SVRALY
NYC001-035-057-091-093-095-280415-
/O.NEW.KALY.SV.W.0007.110428T0309Z-110428T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1109 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1215 AM EDT

* AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUMMIT...OR 11 MILES
  NORTHEAST OF DAVENPORT...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMONDVILLE BY 1115 PM EDT...
  COBLESKILL BY 1120 PM EDT...
  CENTRAL BRIDGE AND SCHOHARIE BY 1130 PM EDT...
  DELANSON AND DUANESBURG BY 1140 PM EDT...
  ROTTERDAM JUNCTION BY 1150 PM EDT...
  GLENVILLE BY 1155 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.

&&

LAT...LON 4262 7464 4268 7465 4318 7386 4294 7366
      4244 7464 4251 7471
TIME...MOT...LOC 0309Z 232DEG 45KT 4257 7462

$$
2 follow-up statements
594 
WWUS51 KALY 280341
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1141 PM EDT WED APR 27 2011

NYC001-035-057-091-093-095-280415-
/O.CON.KALY.SV.W.0007.000000T0000Z-110428T0415Z/
MONTGOMERY NY-SCHOHARIE NY-FULTON NY-SCHENECTADY NY-ALBANY NY-
SARATOGA NY-
1141 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN SARATOGA...NORTHWESTERN ALBANY...SCHENECTADY...EXTREME
SOUTHEASTERN FULTON...NORTHEASTERN SCHOHARIE AND EASTERN MONTGOMERY
COUNTIES...

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ESPERANCE...OR 11 
MILES SOUTH OF AMSTERDAM...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARIAVILLE...MARIAVILLE LAKE...SCOTCH CHURCH AND SCOTCH BUSH BY
  1145 PM EDT...
  PATTERSONVILLE...HOFFMANS...ROTTERDAM JUNCTION AND RECTORS BY 1150
  PM EDT...
  CHARLTON AND LOWER CORNERS BY 1155 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.

&&

LAT...LON 4266 7423 4283 7441 4317 7386 4294 7367
TIME...MOT...LOC 0340Z 232DEG 45KT 4281 7420

$$
760 
WWUS51 KALY 280417
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 AM EDT THU APR 28 2011

NYC001-035-057-091-093-095-280427-
/O.EXP.KALY.SV.W.0007.000000T0000Z-110428T0415Z/
MONTGOMERY NY-SCHOHARIE NY-FULTON NY-SCHENECTADY NY-ALBANY NY-
SARATOGA NY-
1217 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SARATOGA...
NORTHWESTERN ALBANY...SCHENECTADY...EXTREME SOUTHEASTERN FULTON...
NORTHEASTERN SCHOHARIE AND EASTERN MONTGOMERY COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4266 7423 4283 7441 4317 7386 4294 7367
TIME...MOT...LOC 0341Z 232DEG 45KT 4278 7415

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:50 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 27, 10:50 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1050 PM EDT WED APR 27 2011

.SYNOPSIS...
IT WILL BE A WARM AND HUMID NIGHT...ALONG WITH THE LIKELIHOOD OF
SHOWERS OR THUNDERSTORMS IN MOST PLACES. A COLD FRONT WILL APPROACH
FROM THE WEST LATER TONIGHT AND CROSS THE REGION THURSDAY AFTERNOON
AND EVENING...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WITH THE
PASSAGE OF THIS COLD FRONT...A MORE SEASONABLE AIRMASS WILL BE
USHERED INTO THE REGION AS WE HEAD INTO THE WEEKEND...WITH FAIR
CONDITIONS RETURNING BY SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 1030 PM...AREA OF SHOWERS/TSTMS HAS MOVED INTO THE WESTERN
ZONES AND CONTINUES TO SHIFT EAST. HOWEVER...THE SOUTHERN END OF
THIS AREA/LINE IS LIKELY TO LIFT NORTHEASTWARD...SO SOME OF THE
SOUTHEAST ZONES MAY NEVER GET ANY SHOWERS/TSTMS FROM THIS AREA. AS A
RESULT...HAVE FORECAST LIKELY/CATEGORICAL POPS OVER THE NORTHWEST
TWO-THIRDS OF THE FORECAST AREA...INCLUDING SOUTHERN VERMONT AND
NORTHERN BERKSHIRE COUNTY...UNTIL A LITTLE AFTER MIDNIGHT...AND
CHANCE POPS SOUTHEAST. SEVERE THUNDERSTORM WATCH 244 REMAINS IN
EFFECT UNTIL 400 AM.

****PREVIOUS DISCUSSION****
AS OF 830 PM EDT...SEVERE THUNDERSTORM WATCH 244 HAS BEEN ISSUED FOR
AREAS WEST OF THE HUDSON RIVER.

ISOLATED...LOW TOPPED SHOWERS HAVE DIMINISHED ACROSS THE
REGION...WITH CLEAR TO PARTLY CLOUDY SKIES REMAINING.
UPSTREAM...THE TAIL END OF A POTENT SHORTWAVE IS SLOWLY MOVING E.
THIS FEATURE AND ITS ASSOCIATED DYNAMICS...ALONG WITH LINGERING
INSTABILITY AND DECENT LOW LEVEL SHEAR HAS ALLOWED A LINE OF
SHOWERS AND TSTMS TO CONTINUE MOVING E ACROSS WESTERN/CENTRAL NYS
AND PA...WITH EMBEDDED BOW SEGMENTS CREATING ISOLATED DAMAGING
WINDS. THIS THREAT MAY EXIST INTO THE WESTERN PORTIONS OF THE
REGION...HENCE THE ISSUANCE OF THE WATCH. HOWEVER...IT APPEARS
THAT LOW LEVEL STABILITY IS INCREASING...SO THIS THREAT MAY BE
QUITE ISOLATED. IN ADDITION...LATEST 00Z/KALY SOUNDING DEPICTS
RATHER HEALTHY CAP BETWEEN 850-800 MB...AND ANOTHER AT ROUGHLY
680-640 MB. SO...WILL NEED TO WATCH UPSTREAM TRENDS TO SEE IF
WEAKENING TREND DEVELOPS WITH INCOMING LINE.

OTHERWISE...HAVE TIMED MOST SHOWERS/TSTMS REACHING WESTERN AREAS
AFTER 02Z...AND INTO THE CAPITAL REGION/UPPER HUDSON VALLEY
BETWEEN 04Z-06Z.

PREVIOUS DISCUSSIONS FOLLOW...

AS OF 5 PM EDT...ISOLATED TO SCATTERED SHOWERS AND EMBEDDED TSTMS
HAVE DEVELOPED ACROSS THE EXTREME SE CATSKILLS INTO NORTHERN
NJ...AND ARE HEADING RAPIDLY N. WE EXPECT THESE SHOWERS AND PERHAPS
SOME THUNDER TO CONTINUE MOVING N...AND AFFECTING AREAS ALONG AND
WEST OF THE HUDSON RIVER THROUGH THIS EVENING...INCLUDING THE
WESTERN MOHAWK VALLEY AND ADIRONDACKS. FURTHER E...THE CHC FOR
SHOWERS WILL BE LESS ACROSS WESTERN NEW ENGLAND THROUGH EARLY THIS
EVENING...WITH THE BEST CHC ACROSS PORTIONS OF SOUTHERN VT.

THEN...THE TAIL END OF A POTENT SHORTWAVE CURRENTLY MOVING N THROUGH
THE EASTERN GREAT LAKES WILL APPROACH FROM THE WEST LATER THIS
EVENING. ALONG AND AHEAD OF THIS FEATURE...EXPECT A BAND OF SHOWERS
AND THUNDERSTORMS TO GRADUALLY MOVE E/NE ACROSS THE
REGION...AFFECTING THE WESTERN DACKS/MOHAWK VALLEY AND POSSIBLY
EASTERN CATSKILLS BETWEEN 9 PM AND MIDNIGHT...AND MANY AREAS FROM
THE CAPITAL DISTRICT N AND W BY...AND AFTER MIDNIGHT. SHORT TERM
NUMERICAL GUIDANCE...ESPECIALLY THE HRRR...INDICATES THE POTENTIAL
FOR THE TAIL END OF THIS SHORTWAVE TO STALL ACROSS WESTERN PORTIONS
OF THE REGION AFTER MIDNIGHT...WHILE THE NEXT WAVE RIDES NORTH.
SHOULD THIS OCCUR...THE POTENTIAL FOR MULTIPLE WAVES OF HEAVY RAIN
AND TSTMS WOULD EXIST ACROSS THE ALREADY WATERLOGGED WESTERN
ADIRONDACKS. WE HAVE ISSUED A FLASH FLOOD WATCH ACROSS MUCH OF THE
NW PORTIONS OF THE REGION DUE TO THIS POSSIBILITY. ABUNDANT
MOISTURE...WITH PWAT/S EXCEEDING +4 SD AND STRONG MOISTURE
CONVERGENCE COULD FOCUS VERY HEAVY RAINFALL WHERE THIS
AFOREMENTIONED BAND STALLS.

AT THIS TIME...HAVE HELD OFF ON FFA ISSUANCE FOR THE MID HUDSON
VALLEY REGION...AND WESTERN NEW ENGLAND...WHERE RAINFALL AMTS HAVE
BEEN MUCH LESS RECENTLY...AND THE POTENTIAL FOR REPEATED WAVES OF
HVY RAINFALL APPEARS LESS.

GIVEN THE STRENGTHENING MID LEVEL WIND FIELDS...WILL HAVE TO ALSO
WATCH FOR POSSIBLE STRONG WINDS WITHIN ANY DEEPER CONVECTIVE
ELEMENTS OVERNIGHT...WITH THE BEST POTENTIAL ACROSS NW AREAS.

OVERNIGHT MINS SHOULD REMAIN QUITE WARM...AND HAVE TRENDED CLOSER TO
THE MET MOS...WITH MINS GENERALLY REMAINING IN THE MID TO EVEN UPPER
60S IN SOME HUDSON RIVER VALLEY AREAS...WITH MOST AREAS REMAINING
ABOVE 60.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...POTENTIALLY VERY ACTIVE MORNING...WITH POSSIBLE CLUSTERS
OF CONVECTION AFFECTING WESTERN AREAS FIRST...WITH SHOWERS/TSTMS
POSSIBLY BECOMING MORE ELONGATED INTO A LINE DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS. GIVEN THE STRONG LOW AND MID LEVEL WIND
FIELDS...ANY DEEPER CONVECTIVE ELEMENTS COULD EASILY TRANSLATE GUSTY
WINDS TO THE SURFACE...IF NOT DAMAGING. SO...AT THIS TIME...IT
APPEARS THAT A HIGH SHEAR/LOW CAPE ENVIRONMENT WILL OCCUR...WITH
BOWING CONVECTIVE SEGMENTS BEING THE MAIN MODE OF ANY SEVERE.
HOWEVER...SHOULD MORE BREAKS IN THE CLOUDS DEVELOP PRIOR TO THE COLD
FRONT...MORE DISCRETE THUNDERSTORM CELLS COULD DEVELOP...WHICH COULD
THEN EVOLVE INTO SUPERCELLS. THE BEST CHANCE FOR SEVERE WOULD APPEAR
TO BE DURING THE MORNING HOURS ACROSS WESTERN PORTIONS OF THE
REGION...THEN FROM LATE MORNING THROUGH EARLY AFTERNOON ACROSS THE
HUDSON RIVER VALLEY REGION...AND EARLY TO MID AFTERNOON ACROSS
WESTERN NEW ENGLAND. EVEN OUTSIDE OF ANY CONVECTION...WILL NEED TO
CLOSELY WATCH UPSTREAM OBS FOR POTENTIALLY STRONG GRADIENT WINDS
GIVEN THE POTENTIAL RAPID DEEPENING OF THE SFC LOW...WITH THE STRONG
HIGH REMAINING WELL TO OUR E. THIS COULD LEAD TO WIND ADVISORY LEVEL
WINDS...IF NOT STRONGER ACROSS PORTIONS OF THE REGION PRIOR TO...AND
POSSIBLY IMMEDIATELY BEHIND THE COLD FRONTAL PASSAGE. ASSUMING WE
GET INTO A BRIEF PERIOD OF GUSTY S TO SW WINDS...MAX TEMPS SHOULD
REACH 75-80 ACROSS THE HUDSON RIVER VALLEY REGION WITH 70-75 ACROSS
MUCH OF WESTERN NEW ENGLAND...WHILE THE WESTERN DACKS GENERALLY
REACH THE 60S.

THU NT/FRI...SOME SHOWERS MAY LINGER EARLY ACROSS EASTERN AREAS.
OTHERWISE...EXPECT A LULL IN THE PRECIP...BEFORE ISOLATED TO
SCATTERED RAIN SHOWERS REDEVELOP FROM NW TO SE TOWARD FRIDAY MORNING
AHEAD OF THE UPPER LEVEL TROUGH. AS THIS TROUGH SWEEPS E FRI
MORNING...SCATTERED SHOWERS SHOULD AFFECT MUCH OF THE CENTRAL AND
NORTHERN PORTIONS OF THE REGION FRI MORNING...WITH THE POSSIBILITY
OF SOME RUMBLES OF THUNDER AS WELL AS A MID LEVEL COLD POOL MOVES
ACROSS. OTHERWISE...GENERALLY FOLLOWED CLOSE TO MET MOS DURING THIS
PERIOD FOR TEMPS.

FRI NT/SAT...SOME LINGERING SHOWERS OF RAIN/SNOW WILL BE POSSIBLE
ACROSS THE SOUTHERN ADIRONDACKS FRI NT. THEN...EXPECT MOSTLY SUNNY
SKIES FOR SAT...WITH TEMPS GENERALLY REACHING THE MID OR UPPER 60S
IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HPC GUIDANCE.  THE PERIOD BEGINS WITH A RIDGE OF HIGH PRESSURE FROM
GREENLAND THROUGH LABRADOR AND NEW ENGLAND TO THE CAROLINAS COAST
GIVING WAY TO A WARM FRONT WHICH WILL BRING A DECENT CHANCE OF RAIN
TO OUR AREA FOR THE START OF THE WEEK.  THE FRONT WILL BE ASSOCIATED
WITH WEAK LOW PRESSURE WHICH WILL TRACK SLOWLY THROUGH SOUTHEAST
ONTARIO AND SOUTHERN QUEBEC MONDAY THROUGH TUESDAY.

A LACK OF MID-LEVEL MOMENTUM WILL HELP SLOW THE FRONT...KEEP
CLOUDINESS PLENTIFUL AND CAP INSTABILITY FOR THE EARLY-WEEK
PERIOD...WITH A CHANCE OF SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT.  WITH A WEAK COASTAL LOW NEAR NEW JERSEY WEDNESDAY NOT
EXPECTED TO DEVELOP...THE FRONT SHOULD CONTINUE TO MOVE ON...AND THE
MID-WEEK PERIOD WILL BECOME BASICALLY DRY AS HIGH PRESSURE MOVES
SLOWLY IN FROM THE WEST.

DAYTIME HIGH TEMPERATURES WILL START OFF SEVERAL DEGREES ABOVE
NORMAL...BUT THEN PROGRESS TO SEVERAL DEGREES BELOW NORMAL BY
WEDNESDAY.  DUE TO THE WARM FRONT AND CLOUDINESS...OVERNIGHT LOWS
WILL BE SEVERAL DEGREES ABOVE NORMAL SUNDAY NIGHT THROUGH WEDNESDAY
NIGHT.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
UNSETTLED WEATHER WILL CONTINUE AFFECT ALL TERMINALS WITH VFR FLIGHT
CONDITIONS DETERIORATING TO MVFR LATER THIS EVENING AS SHOWERS AND
TSTMS MOVE OVER THE REGION.

AT OF 730 PM...RADAR IMAGES SHOW A SMALL SHOWERS WILL AFFECT KGFL
BEFORE THE START OF THE TAF PERIOD...OTHERWISE...RADAR ONLY SHOWS A
LONG N-S LINE OF CONVECTION FROM EASTERN LAKE ONTARIO TO
NORTH-CENTRAL PA...WITH SEVERE CONVECTION ALSO NOTED ALONG THIS
LINE. THIS LINE WILL AFFECT THE KGFL/KALB/KPOU TAF SITES BETWEEN 03Z
AND 07Z AND HAVE FORECAST A TEMPO GROUP WITH MVFR CIGS/VSBYS. STILL
NOT SURE IN STRONG CONVECTION WILL STILL EXIST WHEN THIS LINE MAKES
IT TO TAF SITES...SO HAVE ONLY FORECAST SHRA AND CB FOR NOW...AND
WILL AMEND TO INCLUDE TSRA IF NECESSARY AS THE LINE APPROACHES. VFR
CONDITIONS ARE FROECAST BEFORE THIS LINE REACHES THE TAF SITES.

AFTER THIS LINE MOVES THROUGH...EXPECT MAINLY MVFR CONDITIONS DUE TO
LIGHT FOG AND LOWER CLOUDS. THERE/S STILL A CHANCE OF SHOWERS...BUT
HAVE ONLY INCLUDED VCSH FOR NOW. ANOTHER MORE WIDESPREAD AREA OF
SHOWERS AND POSSIBLE SHOWERS WILL AFFECT THE TAF SITES BETWEEN ABOUT
13Z AND 18Z ON THURSDAY. THIS ACTIVITY WILL BE AHEAD OF THE COLD
FRONT AND COULD INCLUDE TSRA...BUT ONCE AGAIN HAVE ONLY INCLUDED
SHRA AND CB WITH MVFR CIGS/VSBYS. AFTER 18Z HAVE FORECAST VFR
CONDITIONS WITH VCSH.

SURFACE WINDS WILL BE SOUTHERLY AT 5 TO 15 KTS TONIGHT...WITH GUST
OF 20 KTS...ESPECIALLY EARLY THIS EVENING. THE SOUTH WINDS WILL PICK
UP ON THURSDAY AT 10 TO 20 KTS WITH GUSTS OVER 25 KTS...WHICH WILL
BECOME SOUTHWEST LATER ON IN THE DAY.

OUTLOOK...
THU NIGHT...VFR/MVFR...CHC -SHRAS MAINLY IN THE EVENING. WINDY.
FRI...VFR/MVFR...CHC -SHRA MAINLY IN THE AFTERNOON. WINDY.
SAT...VFR...NO SIG WX.
SUN...VFR...SLIGHT CHC -SHRA.
SUN NIGHT-MON...VFR/MVFR...CHC -SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT AND CROSS
THE REGION THURSDAY AFTERNOON AND EVENING ACCOMPANIED SHOWERS AND
THUNDERSTORMS. WITH THE PASSAGE OF THIS COLD FRONT A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND.

A WETTING RAINFALL FROM NUMEROUS SHOWERS/TSTMS IS EXPECTED LATE
TONIGHT INTO THU AFTERNOON.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...THEN FALL TO 45-55
PERCENT BY LATE THURSDAY AFTERNOON. THE RH SHOULD RECOVER TO 75-95
PERCENT THU NT.

SOUTH WINDS WILL INCREASE TO 15-25 MPH TONIGHT...WITH SOUTHWEST
WINDS OF 20-30 MPH ON THU...SHIFTING TO THE WEST BY LATE AFTERNOON
AT 15-25 MPH.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NW PORTIONS OF THE
REGION...EXTENDING SOUTH INTO THE CAPITAL REGION...FOR TONIGHT
THROUGH THU AFTERNOON. SEVERAL ROUNDS OF SHOWERS/TSTMS WILL AFFECT
THE WATCH AREA DURING THIS TIME...WITH THE POTENTIAL FOR RAINFALL
RATES OF 1 TO 2 INCHES/HOUR. GIVEN THE EXTREMELY WET CONDITIONS
WHICH ALREADY EXIST IN THIS REGION...IT WILL NOT TAKE MUCH
ADDITIONAL RAINFALL TO CAUSE FLOODING. IN ADDITION...ONGOING RIVER
FLOODING MAY BE FURTHER EXACERBATED OVER THE NEXT SEVERAL DAYS
FROM THIS ADDITIONAL RAINFALL.

FURTHER S/E...INCLUDING THE MID HUDSON VALLEY REGION INTO NW CT
AND WESTERN MA...RAINFALL AMTS HAVE BEEN MUCH LESS OVER THE LAST 7
DAYS...WITH FLASH FLOOD GUIDANCE GENERALLY BETWEEN 2-3 INCHES OVER
A 3 HOUR PERIOD NEEDED FOR FLASH FLOODING. GIVEN THESE
FACTORS...HAVE NOT ISSUED A FLASH FLOOD WATCH FOR THESE SOUTHERN
AREAS. HOWEVER...CAN NOT RULE OUT SOME MINOR FLOODING IN
URBAN/POOR DRAINAGE AREAS WITHIN ANY HEAVIER CONVECTIVE ELEMENTS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ032-033-
     038>043-047>054-082>084.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/KL
NEAR TERM...GJM/KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...GJM
FIRE WEATHER...
HYDROLOGY...IAA/RCK
Hazardous weather outlook, Apr 27, 8:30 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
830 PM EDT WED APR 27 2011

CTZ001-013-MAZ001-025-NYZ060-061-065-066-VTZ013>015-290030-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
830 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...COLUMBIA AND DUTCHESS
COUNTIES OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE LIKELY THURSDAY AHEAD OF...AND ALONG A COLD
FRONT APPROACHING FROM THE WEST. THERE IS A SLIGHT CHANCE FOR
THESE THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS. THUNDERSTORMS
WILL MOVE FROM THE WEST...TOWARDS THE EAST AT 40 TO 50 MPH.

OUTSIDE OF THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS WILL BE
POSSIBLE THURSDAY MORNING AHEAD OF THE COLD FRONTAL PASSAGE.
SHOULD THE POTENTIAL FOR NON THUNDERSTORM WIND GUSTS OF 46 MPH OR
MORE INCREASE...THEN WIND ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>042-047>052-082-083-290030-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-NORTHERN FULTON-SOUTHEAST WARREN-
830 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...
FULTON...MONTGOMERY...SARATOGA...WARREN...SCHOHARIE...SCHENECTADY
AND ALBANY COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL BE LIKELY THURSDAY AHEAD OF...AND ALONG A COLD
FRONT APPROACHING FROM THE WEST. THERE IS A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS THURSDAY MORNING AND EARLY AFTERNOON...WHICH
MAY CONTAIN DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ALONG WITH
LARGE HAIL ONE INCH IN DIAMETER OR GREATER. THUNDERSTORMS WILL
MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 45 TO
55 MPH.

OUTSIDE OF THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS WILL BE
POSSIBLE THURSDAY MORNING AHEAD OF THE COLD FRONTAL PASSAGE.
SHOULD THE POTENTIAL FOR NON THUNDERSTORM WIND GUSTS OF 46 MPH OR
MORE INCREASE...THEN WIND ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ058-059-063-064-290030-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
830 PM EDT WED APR 27 2011

...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENE AND ULSTER COUNTIES
OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE LIKELY THURSDAY AHEAD OF...AND ALONG A COLD
FRONT APPROACHING FROM THE WEST. THERE IS A SLIGHT CHANCE FOR
THESE THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS. THUNDERSTORMS
WILL MOVE FROM THE WEST...TOWARDS THE EAST AT 40 TO 50 MPH.

OUTSIDE OF THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS WILL BE
POSSIBLE THURSDAY MORNING AHEAD OF THE COLD FRONTAL PASSAGE.
SHOULD THE POTENTIAL FOR NON THUNDERSTORM WIND GUSTS OF 46 MPH OR
MORE INCREASE...THEN WIND ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ043-053-054-084-290030-
NORTHERN WASHINGTON-WESTERN RENSSELAER-EASTERN RENSSELAER-
SOUTHERN WASHINGTON-
830 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHINGTON AND RENSSELAER
COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL BE LIKELY THURSDAY AHEAD OF...AND ALONG A COLD
FRONT APPROACHING FROM THE WEST. THERE IS A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS THURSDAY MORNING AND EARLY AFTERNOON...WHICH
MAY CONTAIN DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ALONG WITH
LARGE HAIL ONE INCH IN DIAMETER OR GREATER. THUNDERSTORMS WILL
MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 45 TO
55 MPH.

OUTSIDE OF THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS WILL BE
POSSIBLE THURSDAY MORNING AHEAD OF THE COLD FRONTAL PASSAGE.
SHOULD THE POTENTIAL FOR NON THUNDERSTORM WIND GUSTS OF 46 MPH OR
MORE INCREASE...THEN WIND ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 27, 10:42 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT WED APR 27 2011

NYZ038>040-047-048-051-082-280330-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
1042 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF JORDANVILLE TO 19 MILES WEST OF
JEFFERSON TO 26 MILES SOUTHWEST OF JEFFERSON...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF HARTWICK TO MARYLAND TO 7 MILES
SOUTHWEST OF MEREDITH...AND MOVING NORTHEAST AT 55 MPH.

THUNDERSTORMS WILL BE NEAR...
ST. JOHNSVILLE...SHARON SPRINGS...FORT PLAIN AND AMES BY 1100 PM EDT
EPHRATAH...SUMMIT...RICHMONDVILLE AND JEFFERSON BY 1105 PM EDT
COBLESKILL BY 1110 PM EDT
NORTH BLENHEIM BY 1115 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4324 7414 4289 7409 4282 7406 4254 7411
      4238 7453 4241 7461 4251 7471 4262 7464
      4274 7467 4283 7466 4289 7487 4284 7488
      4282 7492 4289 7504
TIME...MOT...LOC 0242Z 242DEG 48KT 4283 7494 4258 7490
          4229 7496
Special weather statement, Apr 27, 10:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1056 PM EDT WED APR 27 2011

NYZ032-033-038>040-082-280330-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1056 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MCKEEVER TO 9 MILES SOUTH OF
MCKEEVER TO NORTHWOOD TO CEDARVILLE...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF OLD FORGE TO 12 MILES NORTH OF HINCKLEY TO 8
MILES NORTHEAST OF HINCKLEY TO ILION...AND MOVING NORTHEAST AT 45
MPH.

THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND AND MIDDLEVILLE BY 1100 PM EDT
OLD FORGE AND LITTLE FALLS BY 1105 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 1110 PM EDT
INLET...EAGLE BAY...LIMEKILN LAKE CAMPGROUND AND DOLGEVILLE BY 1115
PM EDT
EIGHTH LAKE CAMPGROUND BY 1120 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4317 7512 4322 7508 4324 7512 4332 7512
      4334 7509 4369 7513 4390 7465 4369 7454
      4309 7454 4289 7504 4290 7509 4289 7511
TIME...MOT...LOC 0255Z 239DEG 40KT 4362 7505 4351 7500
          4344 7500 4297 7501

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:42 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schoharie48 min
Apr 27, 10:56 PM EDTSpecial Weather StatementALYHerkimer34 min
Apr 27, 11:07 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery4 hr
Apr 27, 11:22 PM EDTSpecial Weather StatementALYHamilton23 min
Apr 27, 11:29 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Saratoga, Warren35 min
Apr 28, 12:22 AM EDTSpecial Weather StatementALYWashington23 min
Apr 28, 12:45 AM EDTSpecial Weather StatementALYWashington15 min
Apr 28, 3:55 AM EDTTornado WarningALYHamilton, Herkimer50 min
Apr 28, 4:12 AM EDTTornado WarningALYFulton, Hamilton, Herkimer48 min
Apr 28, 4:58 AM EDTTornado WarningALYFulton, Hamilton, Herkimer47 min
Apr 28, 5:21 AM EDTFlash Flood WarningALYHamilton, Herkimer3 hr
Apr 28, 5:32 AM EDTTornado WarningALYFulton, Hamilton, Herkimer43 min
Apr 28, 5:45 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schoharie and 1 more45 min
Apr 28, 6:27 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more63 min
Apr 28, 6:41 AM EDTSevere Thunderstorm WarningALYGreene, Montgomery, Schenectady, Schoharie43 min
Apr 28, 7:13 AM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more47 min
Apr 28, 7:24 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster51 min
Apr 28, 7:33 AM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington57 min
Apr 28, 7:40 AM EDTAreal Flood WarningALYHerkimer4 hr
Apr 28, 8:03 AM EDTRiver Flood WarningALYHerkimer, Oneida71 hr
Apr 28, 8:04 AM EDTSevere Thunderstorm WarningALYGreene, Ulster45 min
Apr 28, 8:19 AM EDTRiver Flood WarningALYRensselaer, Saratoga6 days
Apr 28, 8:24 AM EDTAreal Flood WarningALYHamilton, Herkimer4 hr
Apr 28, 8:29 AM EDTSpecial Weather StatementALYColumbia31 min
Apr 28, 10:13 AM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Greene, Montgomery, Schenectady, Schoharie and 1 more32 min
Apr 28, 10:16 AM EDTRiver Flood WarningALYFulton, Hamilton, Saratoga9 days
Apr 28, 10:20 AM EDTWind AdvisoryALYFulton, Hamilton, Herkimer, Montgomery7 hr
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningALYGreene, Ulster34 min
Apr 28, 11:47 AM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Washington28 min
Apr 28, 12:04 PM EDTRiver Flood WarningALYHerkimer25 hr
Apr 28, 12:22 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga11 hr
Apr 28, 12:31 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer18 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.